Alert archive / Georgia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 89, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 7, 1999, 12:33 PM EDT for Camden County, Georgia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 1999, 12:33 PM EDT (16:33 UTC)
- Expired
- May 7, 1999, 1:35 PM EDT
- In force
- 62 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 12:50 PM EDT | Hail 0.75 | St Marys, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:30 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 7, 10:30 AM EDT, 2 hours 3 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-071003- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT FRI MAY 7 1999 LATEST LOOK AT 88-D SHOWS LINE OF INTENSE TO SEVERE THUNDERSTORMS EMBEDDED IN A LARGE AREA OF LIGHT TO MODERATE RAIN RAPIDLY APPROACHING OUR WESTERN CWA. MODIFIED 12Z SOUNDING AT JAX INDICATES VERY MOIST UNSTABLE AIR IN PLACE. THE MAIN SEVERE THREAT WILL BE LARGE HAIL. HOWEVER...THE WIND PROFILE ALSO SUGGESTS A TORNADO TREAT AS WELL. ESPECIALLY AS THE THUNDERSTORMS APPROACH THE COAST AND INTERACT WITH THE SEABREEZE. BARRY
In the hours before
Special weather statement, May 7, 10:20 AM EDT, 2 hours 13 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-072321- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1020 AM EDT FRI MAY 7 1999 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY... SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY. HIGH LOCAL INSTABILITY AND COLD AIR ALOFT WILL PRESENT A SIGNIFICANT HAIL AND DOWNBURST THREAT FROM NOON TODAY THROUGH THE EVENING HOURS. HAIL OVER AN INCH IN DIAMETER AND WINDS TO NEAR 60 MILES PER HOUR ARE EXPECTED IN LATE AFTERNOON DOWNBURSTS. THE PEAK THREAT OF SEVERE WEATHER WILL START WHEN THE LINE OF CONVECTION STRETCHING INTO THE GULF OF MEXICO BEGINS TO ENTER THE CWA. THE THREAT PERIOD WILL START IN THE GEORGIA COUNTIES OF ATKINSON...COFFEE AND JEFF DAVIS AROUND NOON AND CONTINUE MOVING SOUTH AND EAST THROUGH THE AFTERNOON. DUE TO THE CURRENT WIND STRUCTURE...A POSSIBLE TORNADO THREAT MAY EXIST LATER THIS AFTERNOON...PARTICULARLY IN STRONG TO SEVERE THUNDERSTORMS WHICH APPROACH THE EAST COAST SEA BREEZE BOUNDARY AND GAIN ROTATIONAL ENERGY FROM THAT INTERACTION. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...LARGE HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY DOWN POURS WITH RAINFALL RATES IN EXCESS OF AN INCH IN THE HEAVIER STORMS. SKYWARN STORM SPOTTER ACTIVATION MAY BE NECESSARY TODAY. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP:WWW.NWSJAX.NOAA.GOV (LOWER CASE). WELSH
Special weather statement, May 7, 10:20 AM EDT, 2 hours 13 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-072321- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1020 AM EDT FRI MAY 7 1999 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY... SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY. HIGH LOCAL INSTABILITY AND COLD AIR ALOFT WILL PRESENT A SIGNIFICANT HAIL AND DOWNBURST THREAT FROM NOON TODAY THROUGH THE EVENING HOURS. HAIL OVER AN INCH IN DIAMETER AND WINDS TO NEAR 60 MILES PER HOUR ARE EXPECTED IN LATE AFTERNOON DOWNBURSTS. THE PEAK THREAT OF SEVERE WEATHER WILL START WHEN THE LINE OF CONVECTION STRETCHING INTO THE GULF OF MEXICO BEGINS TO ENTER THE CWA. THE THREAT PERIOD WILL START IN THE GEORGIA COUNTIES OF ATKINSON...COFFEE AND JEFF DAVIS AROUND NOON AND CONTINUE MOVING SOUTH AND EAST THROUGH THE AFTERNOON. DUE TO THE CURRENT WIND STRUCTURE...A POSSIBLE TORNADO THREAT MAY EXIST LATER THIS AFTERNOON...PARTICULARLY IN STRONG TO SEVERE THUNDERSTORMS WHICH APPROACH THE EAST COAST SEA BREEZE BOUNDARY AND GAIN ROTATIONAL ENERGY FROM THAT INTERACTION. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...LARGE HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY DOWN POURS WITH RAINFALL RATES IN EXCESS OF AN INCH IN THE HEAVIER STORMS. SKYWARN STORM SPOTTER ACTIVATION MAY BE NECESSARY TODAY. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP:WWW.NWSJAX.NOAA.GOV (LOWER CASE). WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:59 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 61 min |
| May 7, 11:33 AM EDT | Severe Thunderstorm Warning | JAX | Columbia | 62 min |
| May 7, 1:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 60 min |
| May 7, 1:30 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 65 min |
| May 7, 2:03 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 62 min |
| May 7, 2:48 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 62 min |
| May 7, 3:05 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 30 min |
| May 7, 3:17 PM EDT | Tornado Warning | JAX | Flagler | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.